MAUDE Adverse Event Report: ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM

ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM
Model Number 1011343-40
Medical Device Problem Codes Break (1069); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported the procedure was to treat the heavily calcified, heavily tortuous lesion in the left internal carotid artery.When attempting to deploy the stent, after unlocking the lock, the pullback handle did not slide back, and the stent did not deploy.The user tried so hard to deploy the clip that the handle broke apart.The device was removed without issue.There was no adverse patient effect and no clinically significant delay during the procedure.The procedure was completed with balloon angioplasty.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure and the reported mechanical jam were unable to be replicated in a testing environment due to the condition of the returned device the reported break was able to be confirmed.Additionally, the shaft was noted to be kinked and bent.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during advancement interaction with the heavily calcified and heavily tortuous anatomy and/or inadvertent mishandling resulted in the noted wrinkled sheath; thus preventing the shaft lumens from moving freely, resulting in resistance with the slider (mechanical jam) and difficulty deploying the stent (activation failure).Manipulation of the device resulted in the noted kinked and bent shaft and ultimately resulted in the reported/noted handle break.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
RX ACCULINK CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14596853
Report Number2024168-2022-05952
Device Sequence Number17493793
Product Code NIM
UDI-Device Identifier08717648076374
UDI-Public08717648076374
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number1011343-40
Device Catalogue Number1011343-40
Device Lot Number0062362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer06/10/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale